Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 8, NWS Kansas City, MO

May 12, 2005Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri

NWS Kansas City, MO issued this flash flood warning at May 12, 2005, 10:38 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2005, 10:38 PM CDT (03:38 UTC)
Expired
May 13, 2005, 4:45 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 130344
FFWEAX
KSC091-103-209-MOC047-095-165-130945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL MISSOURI
  JACKSON COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  PLATTE COUNTY IN WEST CENTRAL MISSOURI
  WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 445 AM CDT

* AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
  AREA. DOPPLER RADAR ESTIMATES HOURLY RAINFALL RATES UP TO ONE
  INCH. IN ADDITION...THE AREA OF THUNDERSTORMS EXTENDS 
  BACK INTO SOUTH CENTRAL KANSAS SO EXPECT STORMS TO REPEAT OVER THE 
  SAME AREA OVERNIGHT...LEADING TO A PROLONGED PERIOD OF FLOODING
  TYPE RAINS OVER A LARGE PART OF THE GREATER KANSAS CITY AREA.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...KANSAS CITY...OLATHE...AVONDALE...BASEHOR...BLUE
  SPRINGS...BONNER SPRINGS...BUCKNER...DE SOTO...DEARBORN...EASTON
  KS...EDGERTON AND EDWARDSVILLE.

THIS AREA OF THUNDERSTORMS HAS PRODUCED FLASH FLOODING IN THE 
UPSTREAM COUNTIES OF JEFFERSON AND DOUGLAS COUNTIES OF EAST CENTRAL 
KANSAS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
      3890 9414 3886 9433 3887 9457 3877 9468
      3877 9501 3897 9502 3899 9516 3941 9515
      3942 9496 3951 9507 3953 9462

$$

MJ
3 follow-up statements
000 
WGUS73 KEAX 130532
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 AM CDT FRI MAY 13 2005

KSC091-103-209-MOC047-095-165-130945-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
1224 AM CDT FRI MAY 13 2005

...FLASH FLOOD WARNING CONTINUES FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 445 AM CDT...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SINCE 
11 PM BETWEEN AN INCH AND ONE AND A HALF INCHES OF RAIN HAS FALLEN 
IN THE OVERLAND PARK...OLATHE...AND SPRING HILL AREAS. DOPPLER RADAR 
ESTIMATED THE RAIN IS FALLING AT THE RATE OF ONE HALF TO THREE 
QUARTERS OF AN INCH PER HOUR FROM SPRING HILL TO BLUE SPRINGS... 
WHILE NORTH OF THE RIVER ONLY LIGHT RAIN WAS FALLING. ALTHOUGH THE 
AREA OF SHOWERS AND THUNDERSTORMS EXTENDS WEST INTO CENTRAL KANSAS 
THERE HAS BEEN A MARKED WEAKENING OF THE STORMS SINCE 1130 PM.

THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL SOUTH OF THE MISSOURI 
RIVER. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING 
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...KANSAS CITY...OLATHE...BLUE SPRINGS...SPRING HILL...AND 
LEES SUMMIT.

WATER WAS REPORTED OVER THE ROAD NEAR BANNISTER ROAD AND 71 
HIGHWAY...AND CARS WERE REPORTED STALLED ON MANCHESTER ROAD AT I-70. 
WATER WAS ALSO REPORTED ON THE ROAD AT CHOUTEAU AND GUINOTTE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
      3890 9414 3886 9433 3887 9457 3877 9468
      3877 9501 3897 9502 3899 9516 3941 9515
      3942 9496 3951 9507 3953 9462

$$

MJ
000 
WGUS73 KEAX 130706
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 AM CDT FRI MAY 13 2005

KSC091-103-209-MOC047-095-165-130945-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
201 AM CDT FRI MAY 13 2005

...FLASH FLOOD WARNING CONTINUES FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 445 AM CDT...

AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
SCATTERED SHOWERS ACROSS THE REGION. ALTHOUGH THE HEAVY RAIN 
PRODUCING THUNDERSTORMS HAVE EXITED THE GREATER KANSAS CITY AREA THE 
RUNOFF FROM THE EARLIER STORMS MAY STILL BE PRODUCING HIGH WATER AND 
ISOLATED FLASH FLOODING. EXPECT SCATTERED SHOWERS AND A FEW 
THUNDERSTORMS FOR THE REST OF THE OVERNIGHT HOURS WITH UP TO ANOTHER 
QUARTER OF AN INCH OF RAIN POSSIBLE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
      3890 9414 3886 9433 3887 9457 3877 9468
      3877 9501 3897 9502 3899 9516 3941 9515
      3942 9496 3951 9507 3953 9462

$$

MJ
000 
WGUS73 KEAX 130936
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 AM CDT FRI MAY 13 2005

KSC091-103-209-MOC047-095-165-130945-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
435 AM CDT FRI MAY 13 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES HAS BEEN
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. PERIODS OF RAIN AND A FEW 
THUNDERSTORMS WILL CONTINUE ACROSS THE GREATER KANSAS CITY AREA 
THROUGH SUNRISE BUT ADDITIONAL FLOODING IS NOT EXPECTED. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
      3890 9414 3886 9433 3887 9457 3877 9468
      3877 9501 3897 9502 3899 9516 3941 9515
      3942 9496 3951 9507 3953 9462

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:37 PM CDT, 8 hours 1 minute earlier.

Area forecast discussion, May 12, 2:37 PM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
237 PM CDT THU MAY 12 2005

...DISCUSSION...

WATCHING STORMS DEVELOP ACROSS EASTERN KANSAS THIS AFTERNOON ALONG A
SURFACE BOUNDARY STRETCHING FROM NORTHEAST KANSAS INTO SOUTH
CENTRAL KANSAS. LOOKING FOR THOSE STORMS TO CONTINUE TO DEVELOP AND
MOVE NORTHEAST ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. A NEARLY
STATIONARY/WARM FRONT STRETCHES FROM NORTHEAST KANSAS ACROSS CENTRAL
MISSOURI INTO CENTRAL ILLINOIS. INSTABILITY INDICIES INDICATE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...GENERALLY
ALONG AND NORTH OF THE BOUNDARIES. HOWEVER SURFACE BOUNDARIES IN THE
AREA SUGGEST LOCALLY ENHANCED HELICITY AND POSSIBLY TORNADOES.
ALSO LOOKING AT ANOTHER BATCH OF STORMS DEVELOPING OVER THE TEXAS
AND OKLAHOMA PANHANDLES. ALL THIS ACTIVITY MAY MERGE INTO A FAIRLY
LARGE MCS THAT WILL TRACK ACROSS THE REGION...BRINGING HEAVY RAIN TO
MUCH OF THE AREA. WILL CONTINUE TO THE FLASH FLOOD WATCH ACROSS
EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE SEVERAL
INCHES OF RAIN HAS ALREADY FALLEN OVER THE LAST 24 HOURS. SOUTH OF
THE NEARLY STATIONARY/WARM FRONT ACROSS CENTRAL MISSOURI...DEW
POINTS HAVE MIXED OUT...SO THAT AREA MAY HAVE TO WAIT UNTIL
OVERNIGHT BEFORE GETTING ANY PRECIP.

EXPECTING THE WIDESPREAD RAIN TO CONTINUE FRIDAY MORNING...BEFORE A
COLD FRONT IN THE LOW TO MID LEVELS PUSHES EAST ACROSS THE
AREA...PUSHING THE PRECIP CHANCES WITH IT. WILL BUMP UP POPS ACROSS
MOST OF THE FORECAST AREA FRIDAY. STILL THINKING THE RAIN WILL END
FAIRLY QUICKLY BEHIND THE SHORTWAVE.

COLD AIR MOVES IN BEHIND THE COLD FRONT...KNOCKING TEMPS DOWN TO
BELOW NORMAL FOR THE WEEKEND..MAINLY IN THE 60S. THE WARM
TEMPERATURES WILL RETURN NEXT WEEK...AS UPPER LEVEL RIDGING MOVES
BACK OVER THE REGION.

NRR

.PREV DISCUSSION...

430 AM THU...
HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERNS
TODAY INTO FRIDAY. RATHER COMPLEX SET UP DUE TO OLD BOUNDARY LEFT
OVER FROM YESTERDAYS STORMS...ANY NEW OUT FLOW BOUNDARIES GENERATED
FROM TODAYS ACTIVITY AND APPROACHING COLD FRONT. OUTFLOW BOUNDARY
LIES FROM SOUTHERN IL THROUGH CENTRAL MO TO A LOW OVER SOUTH CENTRAL
NE. THIS BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTERNOON BUT HAVE
CONCERNS COOLER/DRIER AIR ARRIVING FROM IL WILL BE TOO DEEP TO ERODE
OVER NORTHEAST MO.

NAM/GFS/UKMET/CANADIAN VERY SIMILAR IN DEVELOPING CONVECTION TODAY
ACROSS EASTERN KS INTO WESTERN MO AS LOW LEVEL JET VEERS IN RESPONSE
TO UPPER SYSTEM LIFTING NORTHEAST INTO THE NORTHERN HIGH PLAINS.
ISENTROPIC LIFT ALONG ENHANCED THETAE AXIS WILL HELP FOCUS STORMS
ACROSS EASTERN KS AND NORTHWEST MO. THE MODELS ALL APPEAR TO LATCH
ONTO A WEAK VORTICITY MAX OR VORTICITY LOBE HEADING NORTHEAST OUT OF
TX...SIMILAR TO WHAT OCCURRED YESTERDAY BUT NOWHERE AS STRONG. WATER
VAPOR IMAGERY HINTS AT A FEATURE BUT DIFFICULT TO TRACK. RADAR LOOPS
SHOW A COUPLE BANDS OF ELEVATED CONVECTION MOVING ACROSS NORTHEAST
KS AND NORTHWEST MO WITH A MORE ORGANIZED BAND OF STORMS WITH THE
COLD FRONT OVER NORTH CENTRAL KS. COLD FRONT IS AHEAD OF SCHEDULE
BUT ALL MODELS BASICALLY STOP ITS EASTWARD PUSH VERY SOON AS THE
UPPER LOW LIFTS NORTHEAST. AIRMASS PROGGED TO BE UNCAPPED THIS
AFTERNOON SO THE ELEVATED CONVECTION IS EXPECTED TO BECOME ROOTED
WITH THE SURFACE BOUNDARIES. MAIN SEVERE THREAT SHOULD BE FROM HAIL
AND WIND AS SOUNDINGS INDICATE LINEAR STRUCTURE...ALTHOUGH CANNOT
RULE OUT AN ISOLATED TORNADO OR TWO ALONG/NORTH OF QUASISTATIONARY
BOUNDARY.

AIRMASS HAS TEMPORARILY STABILIZED DUE TO PRONOUNCED EASTERLY FLOW
IN THE BOUNDARY LAYER. EXTENSIVE AREA OF STRATUS ATTESTS TO THE
STABLE ENVIRONMENT. THESE LOW CLOUDS COULD LEAD TO A MAJOR BUST
TEMPERATURE WISE...ESPECIALLY OVER NORTHEAST MO WHERE CLOUDS WILL BE
LAST TO CLEAR OUT. HAVE STARTED TO PARE BACK HIGHS ACROSS NORTHERN
MO. RIGHT REAR QUAD/ENTRANCE REGION OF UPPER LEVEL JET IS FORECAST
TO PASS ACROSS THE CENTRAL PLAINS TONIGHT. DEEPENING SURFACE LOW
OVER THE TX PANHANDLE AND STRENGTHENING 850MB JET IN RESPONSE TO
LIFT GENERATED FROM UPPER THE UPPER LEVEL SPEED MAX SHOULD RESULT IN
MORE WIDESPREAD AND HEAVY STORMS. RIGHT REAR QUAD IS FORECAST TO
LINGER ACROSS MO THROUGH TOMORROW SO WILL NEED TO MAINTAIN HIGH
POPS. TEMPERATURES WILL BE A CRAP SHOOT BOTH DAYS DUE TO THE RAIN
AND CLOUDS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR
     MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-MOZ028-MOZ029-
     MOZ030-MOZ037-MOZ038.

KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ102-KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, May 12, 1:02 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT THU MAY 12 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
102 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A NEARLY STATIONARY FRONT WHICH EXTENDS FROM NORTHEAST KANSAS ACROSS
CENTRAL MISSOURI INTO CENTRAL ILLINOIS...WILL REMAIN IN THE VICINITY
THROUGH THE EVENING. MEANWHILE ANOTHER SURFACE BOUNDARY STRETCHES
FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THESE BOUNDARIES
THIS AFTERNOON AND EVENING AND MOVE ACROSS MUCH OF EASTERN KANSAS
AND NORTHERN MISSOURI. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED
LATE TONIGHT. ALTHOUGH WIND FIELDS AND INSTABILITY FAVOR STORMS WHICH
PRODUCE LARGE HAIL AND DAMAGING WINDS...THERE IS A CHANCE FOR A FEW
TORNADOES TO FORM THIS AFTERNOON AND EVENING...ALONG AND JUST NORTH
OF THE FRONTAL BOUNDARY. IN ADDITION...VERY HEAVY RAINFALL IS
POSSIBLE OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EAST CENTRAL
KANSAS WITH UP TO TWO INCHES OF RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. A FEW OF
THESE STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE
HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. THE COLD FRONT WILL
EXIT THE REGION FRIDAY EVENING AND WITH IT THE THREAT OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE LIKELY TO BE NEEDED LATER TODAY AND TONIGHT...AND TO A
LESSER DEGREE ON FRIDAY.

NRR

In the hours before

Special weather statement, May 12, 8:42 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT THU MAY 12 2005

MOZ006>008-015>017-023>025-130245-
ADAIR-GRUNDY-LINN-LIVINGSTON-MACON-MERCER-PUTNAM-SCHUYLER-SULLIVAN-
842 PM CDT THU MAY 12 2005

...SIGNIFICANT WEATHER ALERT FOR ADAIR...EASTERN GRUNDY...EASTERN
MERCER...LINN...MACON...NORTHEASTERN LIVINGSTON...PUTNAM...SCHUYLER
AND SULLIVAN COUNTIES...

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POWERSVILLE TO
MEADVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
SEYMOUR TO 16 MILES EAST OF CHILLICOTHE...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR PURDIN BY 850 PM CDT.
  NEAR MILAN BY 855 PM CDT.
  NEAR SHELBY BY 900 PM CDT.
  NEAR UNIONVILLE BY 905 PM CDT.
  NEAR BUCKLIN BY 910 PM CDT.
  NEAR WINIGAN BY 915 PM CDT.

SMALL HAIL...WINDS OF 40 TO 50 MPH...TORRENTIAL RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FOR AREAS ALONG
AND EAST OF A LINNEUS TO LUCERNE THROUGH 10 PM...INCLUDING AREAS
AROUND UNIONVILLE...LANCASTER...KIRKSVILLE AND MACON.

SEAMAN
Local storm report, May 12, 8:46 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     LANSING                 39.25N 94.89W
05/12/2005                   LEAVENWORTH        KS   EMERGENCY MNGR

            8 INCH TREE BLOWN DOWN ALONG WITH NUMEROUS SMALLER TREE
            LIMBS

&&

FOLTZ
Local storm report, May 12, 9:07 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     NORTH KANSAS CITY       39.14N 94.56W
05/12/2005                   CLAY               MO   FIRE DEPT/RESCUE

            TREES DOWN.

&&

STOFLET
Local storm report, May 12, 10:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     1 N MOBERLY             39.41N 92.43W
05/12/2005  58 MPH           RANDOLPH           MO   TRAINED SPOTTER

&&

STOFLET
Local storm report, May 12, 10:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND GST     MOBERLY                 39.42N 92.44W
05/12/2005  70 MPH           RANDOLPH           MO   STORM CHASER

            6-12 INCH TREE LIMBS DOWN. LOADED DUMPSTER PICKED UP BY
            WINDS AND MOVED.

&&

STOFLET
Special weather statement, May 12, 10:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT THU MAY 12 2005

KSZ104-105-MOZ028>030-037-130430-
CLAY-JACKSON-JOHNSON-PLATTE-RAY-WYANDOTTE-
1025 PM CDT THU MAY 12 2005

...SIGNIFICANT WEATHER ALERT FOR CLAY...EASTERN WYANDOTTE...
JACKSON...JOHNSON...RAY AND SOUTHEASTERN PLATTE COUNTIES...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLATTE CITY TO LAKE
QUIVIRA TO DE SOTO TO GARDNER...OR ALONG A LINE EXTENDING FROM 19
MILES NORTHWEST OF KANSAS CITY TO 12 MILES SOUTHWEST OF KANSAS CITY
TO 9 MILES NORTHWEST OF OLATHE TO 10 MILES WEST OF OLATHE...MOVING
EAST AT 45 MPH.

VERY HEAVY RAINFALL AND WIND GUSTS TO 45 MPH ARE LIKELY AS THESE
STORMS MOVE THROUGH. DOPPLER RADAR ESTIMATES ONE AND A HALF INCH
HOURLY RAINFALL RATES WITH THESE STORMS.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:13 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte37 min
May 12, 7:00 PM CDTSevere Thunderstorm WarningEAXDaviess, Harrison45 min
May 12, 7:04 PM CDTSevere Thunderstorm WarningEAXClay, Jackson56 min
May 12, 7:14 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry23 min
May 12, 7:56 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray49 min
May 12, 8:05 PM CDTSevere Thunderstorm WarningEAXMercer32 min
May 12, 9:33 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph57 min

Nearby

Flash Flood Warnings in Kansas, 2005Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.